##plugins.themes.bootstrap3.article.main##


Miller Cerón-Gómez https://orcid.org/0000-0002-2689-495X

Hyun Mo Yang https://orcid.org/0000-0002-1711-363X

Abstract

We study the global stability of a model of virus dynamics with consideration of humoral and cellular immune responses. We use a Lyapunov direct method to obtain sufficient conditions for the global stability of virus free and viruspresence equilibriums. First, we analyze the model without an immune response and found that if the reproductive number of the virus is less than or equal to one, the virus-free equilibrium is globally asymptotically stable. However, for the virus-presence equilibrium, global stability is obtained if the virus entrance rate into the target cells is less than one. We analyze the model with humoral and cellular immune responses and found similar results. The difference is that in the reproductive number of the virus and in the virus entrance rate into the target cells appear parameters of humoral and cellular immune responses, which means that the adaptive immune response will cease or control the rise of the infection.

##plugins.themes.bootstrap3.article.details##

Keywords

Gloabl stability, immune response, Lyapunov direct method

References
[1] Smith H, Leenheer P. Virus dynamics: a global analysis, SIAM Journal on Applied Mathematics, 63(4): 1313-1327, 2003.
doi: 10.1137/S0036139902406905

[2] Korobeinikov A. Global properties of basic virus dynamics models, Bulletin of Mathematical Biology, 66(4): 879-883, 2004.
doi: 10.1016/j.bulm.2004.02.001

[3] Huang G, Ma W, Takeuchi Y. Global properties for virus dynamics model with Beddington-DeAngelis functional response, Applied Mathematics Letters, 22(11): 1690-1693, 2009.
doi: 10.1016/j.aml.2009.06.004

[4] Khalid H, Yousfi N. Global stability of a virus dynamics model with cure rate and absorption, Journal of the Egyptian Mathematical Society, 22(3): 386-389, 2014.
doi: https://doi.org/10.1016/j.joems.2013.12.010

[5] Khalid H, Yang Y. Global dynamics of an age-structured viral infection model with general incidence function and absorption, International Journal of Biomathematics, 11(5): 1850065, 2018.
doi: https://doi.org/10.1142/S1793524518500651

[6] Wang X, Tao Y, Song X. Global stability of a virus dynamics model with Beddington-DeAngelis incidence rate and CTL immune response, Nonlinear Dynamics, 66(4): 825-830, 2011.
doi: 10.1007/s11071-011-9954-0

[7] Elaiw AM, AlShamrani NH. Global stability of humoral immunity virus dynamics models with nonlinear infection rate and removal, Nonlinear Analysis: Real World Applications, 26: 161- 190, 2015.
doi: 10.1016/j.nonrwa.2015.05.007

[8] Elaiw AM. Global stability analysis of humoral immunity virus dynamics model including latently infected cells, Journal of biological dynamics, 9(1): 215-228, 2015.
doi: 10.1080/17513758.2015.1056846

[9] Tsuyoshi K, Sasaki T. Global stability of pathogen-immune dynamics with absorption, Journal of biological dynamics, 4(3): 258- 269, 2009.
doi: https://doi.org/10.1080/17513750903051989

[10] Khalid H, Khabouze M, Yousfi N. Dynamics of a generalized viral infection model with adaptive immune response, International Journal of Dynamics and Control, 3(3): 253-261, 2014.
doi: https://doi.org/10.1007/s40435-014-0130-5

[11] McNabb A. Comparison theorems for differential equations, Journal of mathematical analysis and applications, 119(1-2), 417-428, 1986.
doi: https://doi.org/10.1016/0022-247X(86)90163-0

[12] Goh BS. Stability in models of mutualism, The American Naturalist, 113(2): 261-275, 1979.
doi: 10.1086/283384

[13] Cerón M, Yang HM. A simple mathematical model to describe antibody-dependent enhancement in heterologous secondary infection in dengue, Mathematical Medicine and Biology: A Journal of the IMA, 2018.
doi: https://doi.org/10.1093/imammb/dqy016

[14] Yang HM. The basic reproduction number obtained from jacobian and next generation matrices - A case study of dengue transmission modelling, Biosystems, 126: 52-75, 2014.
doi: 10.1016/j.biosystems.2014.10.002

[15] Yang HM, Greenhalgh D. Proof of conjecture in: The basic reproduction number obtained from jacobian and next generation matrices - A case study of dengue transmission modelling, Applied Mathematics and Computation, 265: 103-107, 2015.
doi: 10.1016/j.amc.2015.04.112
How to Cite
Cerón-Gómez, M., & Yang, H. (2019). Global dynamics of humoral and cellular immune responses to virus infection. Universitas Scientiarum, 24(2), 407-423. https://doi.org/10.11144/Javeriana.SC24-2.gdoh
Section
Matemáticas y Estadística / Mathematics and Statistics / Matemática e Estatística
Most read articles by the same author(s)